Posted from: Thursday, July 02, 2015 - 10:15 AM - Present

Daytrana Patch Warning

June 24, 2015 – The U.S. Food and Drug Administration (FDA) issued a warning to patients and their prescribers regarding skin color loss as a result of the Daytrana Patch (methylphenidate transdermal system).  A new warning label is now required by the FDA to inform patients about chemical leukoderma, which is a skin condition that may be caused by this medication.

The Daytrana Patch is used for the treatment of Attention Deficit Hyperactivity Disorder (ADHD), to increase attention and decrease restlessness in children and adolescents who are overactive, cannot concentrate for extended periods of time, or are easily distracted and impulsive.

Chemical leukoderma is the discoloring of the skin due to repeated exposure to certain chemicals.  The discoloring of the skin is not harmful, however it can cause emotional distress and it is not known whether chemical leukoderma is reversible. The area of skin that may lose color can range in size up to about 8 inches in diameter.

Patients using the Daytrana patch should not stop their medication without first talking to their prescriber and should watch for areas of lighter skin developing, especially under the drug patch.  If any indication of skin color loss is noticed, patients should contact their prescriber immediately to report the changes. The FDA recommends that health care professionals consider alternative treatments for patients who experience these skin color changes.

Adverse reactions or quality problems experienced with the use of a recalled product may be reported to the FDA’s MedWatch Adverse Event Reporting Program either online, by regular mail or by fax.

Actual drug patent expiration dates and a availability of new medications are subject to change due to patent litigation, settlement agreements, additional patents, exclusivities, and final FDA approval.  Distribution and availability of new medications at pharmacies may not occur immediately following FDA approval.  Patients are advised to speak with their healthcare professional or pharmacist regarding appropriateness as well as actual availability. All trademarks are the property of their respective owners.

*This is provided for information only.  The reference to any medication above does not mean the medication is covered by your plan.

 

Last Updated Thursday, March 23, 2017 - 08:23 AM.